Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Maybe some hints for Provigil?? Collette1

Posted by IsoM on January 3, 2002, at 14:12:47

In reply to started trial of Provigil...help??, posted by Collette1 on January 3, 2002, at 11:06:07

hi Collette. I feel a certain responsibility to someone when I mention how good a med works for me & they end up with side-effects instead.

I did a search about Provigil & nausea and found on Sleep.net forums some comments from other users of Provigil. Many had no nausea at all, but for those who did, it seems that the nausea fades. A few have had nausea off & on for a long time, & one user had felt just awful on Provigil, not just nausea but headaches, sleeplessness, sore throat, the works - to the point where she discontinued it.

I know I have a hard time putting up with nausea from meds - no tolerance for nausea. I stuck with Prozac for 5-6 weeks waiting for it to work. I had nausea the whole time & no benefits, so I quit it. When I tried Zoloft, I always threw up less than an hour after taking it. I could see the dissolved pill remains, so that was out for me.

If you think you can manage the nausea for a while, give it a try to see if it fades. I never take any pills first thing in the morning on an empty stomach. Water on an empty stomach in the morning gives me cramps & nausea. I drink "baby" tea - hot, sweet, & lots of milk in it. It's the first thing I drink in the morning & I take my meds with it. See if taking your meds first thing in the morn with a warm, sweet drink helps (unless warm sweet drinks make you sick!). I don't eat for a half-hour to hour afterwards.

Seeing I take adrafinil rather than modafinil, I don't know if there'd be differences but I don't think so. One person in Sleep.net said the nausea lasted about a month before it faded away.

**************************************************************************************************

> > I want to be in this thread. I will be starting a trial of Provigal within the next few days. I also have a supply of adrafinil, but my pdoc want me to start with Provigil(samples) to see how it affects me. I am not totally sure why, but it might be because he is familiar with Provigil. If it works, he is not opposed to my trying adrafinil to see if it is as effective (It's WAY cheaper!)Collette
>
> Ok, hear is my update. I started Provigil 3 days ago. My Pdoc gave me 200mg tablets and told me to take in the AM before food. I made a mistake and took the first one about 1-2 hours AFTER I had eaten. Didn't feel anything special on that day. The 2nd day I had some nausea and otherwise, not much effect yet. Today, I feel lousy. I can't even tell if I am hungry or have no appetite because of the nausea. I did a major search here and have come to the conclusion that: I need to start at a much lower dose( I'm thinking 50mg) and/or I need to take this pill with food. Does anyone have any advice for me? Actually, what I FEEL like doing is not taking any more of this at all! I will appreciate any input. Thanks, Collette


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:IsoM thread:87323
URL: http://www.dr-bob.org/babble/20020103/msgs/88640.html